MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-270
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Syncope/Fainting (4411)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the spouse of a lay user/patient contacted lifescan (lfs) usa.The reporter alleged that the patient received an inaccurate high control solution result in addition to alleging that their onetouch verio flex meter was generating inaccurately high results compared to his feeling/normal results and compared to his continuous glucose monitor.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged issue began almost two months prior, at an unspecified date.On an unspecified date, the patient obtained a glucose reading of 249 mg/dl, which was considered unusually high for him compared to his feeling/normal results and within 2 minutes was compared to his dexcom continuous glucose monitor glucose reading of 110 mg/dl.In addition to this, the reporter alleged that on an unspecified date, the patient received an inaccurate high control solution result of 404mg/dl.The patient manages their diabetes with the following medication: lantus - 26 units, short-acting insulin 12 units before every meal, metformin two tablets of unspecified dosage.The patient did not make any changes to their medication in response to this issue.The reporter stated that approximately 6 weeks ago at about 1500, the patient was passing out and not responding.The reporter stated that she gave the patient candy, sugar, cookies and apple juice whilst also calling 911.Emergency personnel came to the reporter¿s home and gave the patient glucose.The cca noted that the test strips had been removed from their original vial and were being stored in the kitchen area.Otherwise, the patent¿s testing technique appeared appropriate.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs suggestive of a serious injury adverse event that required treatment from a health care professional and the device could not be ruled out as a cause and /or contributor to the alleged event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key23299946
Report Number2939301-2025-00034
Device Sequence Number4890255
Product Code NBW
UDI-Device Identifier00353885010979
UDI-Public00353885010979
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2019
Device Model Number023-270
Device Catalogue Number023-270
Device Lot NumberZ1707079X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/22/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown